Openly accessible

State-based switching for optimal control of computer virus propagation with external device blocking

Zhu, Qingyi, Loke, Seng W and Zhang, Ye 2018, State-based switching for optimal control of computer virus propagation with external device blocking, Security and communication networks, vol. 2018, doi: 10.1155/2018/4982523.

Attached Files
Name Description MIMEType Size Downloads
loke-statebasedswitching-2018.pdf Published version application/pdf 928.12KB 2

Title State-based switching for optimal control of computer virus propagation with external device blocking
Author(s) Zhu, Qingyi
Loke, Seng WORCID iD for Loke, Seng W orcid.org/0000-0001-9568-5230
Zhang, Ye
Journal name Security and communication networks
Volume number 2018
Article ID 4982523
Total pages 10
Publisher Hindawi Publishing
Place of publication Cairo, Egypt
Publication date 2018-05-30
ISSN 1939-0114
1939-0122
Keyword(s) Science & Technology
Technology
Computer Science, Information Systems
Telecommunications
Computer Science
SCALE-FREE NETWORK
INFORMATION EPIDEMICS
MODEL
MALWARE
SPREAD
IMMUNIZATION
STRATEGY
IMPACT
Summary The rapid propagation of computer virus is one of the greatest threats to current cybersecurity. This work deals with the optimal control problem of virus propagation among computers and external devices. To formulate this problem, two control strategies are introduced: (a) external device blocking, which means prohibiting a fraction of connections between external devices and computers, and (b) computer reconstruction, which includes updating or reinstalling of some infected computers. Then the combination of both the impact of infection and the cost of controls is minimized. In contrast with previous works, this paper takes into account a state-based cost weight index in the objection function instead of a fixed one. By using Pontryagin's minimum principle and a modified forward-backward difference approximation algorithm, the optimal solution of the system is investigated and numerically solved. Then numerical results show the flexibility of proposed approach compared to the regular optimal control. More numerical results are also given to evaluate the performance of our approach with respect to various weight indexes.
Language eng
DOI 10.1155/2018/4982523
Field of Research 0802 Computation Theory And Mathematics
0805 Distributed Computing
0899 Other Information And Computing Sciences
HERDC Research category C1 Refereed article in a scholarly journal
Copyright notice ©2018, Qingyi Zhu et al.
Free to Read? Yes
Use Rights Creative Commons Attribution licence
Persistent URL http://hdl.handle.net/10536/DRO/DU:30111647

Document type: Journal Article
Collections: School of Information Technology
Open Access Collection
Connect to link resolver
 
Unless expressly stated otherwise, the copyright for items in DRO is owned by the author, with all rights reserved.

Every reasonable effort has been made to ensure that permission has been obtained for items included in DRO. If you believe that your rights have been infringed by this repository, please contact drosupport@deakin.edu.au.

Versions
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 0 times in TR Web of Science
Scopus Citation Count Cited 0 times in Scopus
Google Scholar Search Google Scholar
Access Statistics: 12 Abstract Views, 2 File Downloads  -  Detailed Statistics
Created: Fri, 20 Jul 2018, 10:08:03 EST

Every reasonable effort has been made to ensure that permission has been obtained for items included in DRO. If you believe that your rights have been infringed by this repository, please contact drosupport@deakin.edu.au.